Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 17, 2012, 6:39 PM EDT for DeKalb County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2012, 6:39 PM EDT (22:39 UTC)
- Expired
- Apr 17, 2012, 7:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
795
WWUS82 KFFC 172239
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT TUE APR 17 2012
GAZ034-045-172315-
639 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY
WINDS IN DEKALB AND GWINNETT COUNTIES UNTIL 715 PM EDT...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELMONT...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB AND GWINNETT COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE KLONDIKE...SNAPFINGER...ARABIA
MOUNTAIN...PANTHERSVILLE...GRESHAM PARK...AVONDALE ESTATES...
BELMONT...LITHONIA...SCOTTDALE...PINE LAKE...CLARKSTON...REDAN...
STONE MOUNTAIN...TUCKER AND CENTERVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3389 8393 3375 8402 3372 8406 3366 8409
3362 8412 3365 8418 3365 8423 3368 8432
3369 8432 3399 8417
TIME...MOT...LOC 2240Z 207DEG 15KT 3373 8417
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 17, 4:02 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 17, 4:02 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EDT TUE APR 17 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY/... SHOWERS AND THUNDERSTORMS FIRING ACROSS NORTH GEORGIA THIS AFTERNOON AS FRONTAL BOUNDARY PUSHES INTO THE STATE. THIS BOUNDARY WILL PROVIDE A FOCUS FOR THE CONVECTION THROUGH THE EVENING. MODELS HAVE HAD DIFFICULTY INITIALIZING...AND NONE OF THEM HAVE HAD A GOOD GRASP ON THE ACTIVITY TODAY. MODELED INSTABILITIES SUGGEST THAT THE ENVIRONMENT WILL SUPPORT SCATTERED THUNDERSTORMS...WITH ISOLATED SEVERE STORMS POSSIBLE. THE MAIN CONCERNS WILL BE LIGHTNING AND DAMAGING WIND THROUGH 03Z TONIGHT. WITH THE LOSS OF DIURNAL HEATING...EXPECT INSTABILITIES TO DROP OFF QUICKLY...AND HAVE ONLY INCLUDED ISOLATED THUNDER ACROSS FAR NORTHEAST GEORGIA AFTER 04Z...AND THEN REMOVED MENTION OF THUNDER FROM 06Z-15Z. SPC DOES HAVE MUCH OF THE CWA IN A SLIGHT RISK FOR THIS AFTERNOON AND EVENING. LOCALIZED PRESSURE MINIMUM DEVELOPS OFF THE NORTH GULF COAST EARLY WEDNESDAY AS UPPER LEVEL SHORTWAVE MOVES INTO THE STATE. THIS SETUP WILL KEEP AMPLE MOISTURE ACROSS THE AREA THROUGH THE DAY...AND HAVE KEPT HIGH POPS GENERALLY ACROSS NORTHEAST AND EASTERN GEORGIA...DIMINISHING THEM FURTHER SOUTH AND WEST. THE DISTURBANCE QUICKLY MOVES INTO THE CAROLINAS...UP THE APPALACHIANS BY LATE WEDNESDAY AFTERNOON...AND HAVE TAPERED POPS OFF LATE THURSDAY. BEST THUNDER POTENTIAL WILL BE ACROSS EASTERN GEORGIA...AND HAVE ONLY INCLUDED ISOLATED CHANCES AFTER 15Z. SOME MOISTURE HANGING AROUND THURSDAY MORNING HAS KEPT SLIGHT CHANCE POPS ACROSS FAR SE CWA. THURSDAY LOOKS TO BE THE QUIET DAY OF THE WEEK...AS THE UPPER LEVEL DISTURBANCE EXITS THE REGION AND THE NEXT LOW...PROGGED TO APPROACH THE STATE OVER THE WEEKEND...AIDES IN KEEPING MOISTURE AND SLIGHT CHANCE POPS ACROSS THE STATE. MAV SEEMS TO BE DOING A BETTER JOB WITH TEMPERATURES AND DEWPOINTS WITH THIS ENVIRONMENT...AND FOR NOW...HAVE TRENDED TOWARDS IT. REGARDLESS...DEWPOINTS THIS AFTERNOON AND OVERNIGHT NEEDED ADDITIONAL TWEAKING. 31/08 && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... MADE A FEW ADJUSTMENTS TO THE LONG TERM. MODELS HOLDING BACK SHORT WAVE TO OUR WEST ON FRIDAY. AS A RESULT...HAVE LOWERED POPS FOR FRIDAY TO SLIGHT CHANCE. SOUTHERN STREAM CLOSED LOW MOVING ACROSS THE STATE OVER THE WEEKEND. HAVE RAISED POPS NORTH FOR SATURDAY NIGHT. GFS AND ECMWF HAVE DIFFERENCES IN SPEED AND LOCATION OF THE CLOSED LOW..BUT LOOKS LIKE ALL PRECIPITATION SHOULD BE OVER MONDAY NIGHT INTO TUESDAY. LOWERED MAX TEMPERATURES A BIT FOR SUNDAY AND MONDAY UNDER THE COLD CORE LOW...ALSO TOOK A LITTLE OFF THE OVERNIGHT LOWS FOR SUNDAY NIGHT AND MONDAY NIGHT. PREVIOUS LONG TERM DISCUSSION IS INCLUDED BELOW. 41 LONG TERM /THURSDAY THROUGH MONDAY/... /ISSUED 416 AM EDT TUE APR 17 2012/ THE FRONT FINALLY MOVES THROUGH THE CWA...BUT STALLS JUST SOUTH AND EAST OF THE STATE THURSDAY. AT THE SAME TIME...MODELS SHOW A WEAK WAVE MOVING THROUGH THE FLOW THURSDAY MORNING THAT WILL MAINTAIN LINGERING MOISTURE OVER AREA INTO THE AFTERNOON. AIR MASS NEVER REALLY DRIES BEFORE THE APPROACHING STORM SYSTEM MOVING THROUGH THE PLAINS STARTS TO IMPACT THE AREA. BY SATURDAY...GFS HAS LOW OVER EAST TEXAS AND STRONGER THAN THE ECMWF...WHICH HAS AN OPEN WAVE WITH TROUGH OVER MISSISSIPPI. SATURDAY NIGHT BOTH MODELS HAVE LOW CLOSING OFF..BUT GFS STILL SLOWER OF THE TWO AND HOLDS PRECIP OVER CWA THROUGH MONDAY...BUT DOES START TO DRY OUT FROM NORTHWEST TO THE SOUTHEAST THROUGH THE AFTERNOON. 37 && AVIATION... 18Z UPDATE... DIFFICULT AVIATION FORECAST...PRECIP HAS BEEN SLOW TO MOVE INTO THE AREA TODAY. BEST CHANCES FOR THUNDER THIS AFTERNOON...GENERALLY 20-00Z. EXPECT DEGRADING CONDS THRU WEDNESDAY MORNING WITH WIDESPREAD MVFR CIGS AND ISOL IFR CIGS. VSBY RESTRICTIONS GENERALLY 3-5SM. EXPECT RAIN SHOWERS 06-15Z TAPERING OFF INTO LATE MORNING/EARLY AFTERNOON WEDNESDAY AS MAIN PRECIP AREA MOVES EAST. WINDS WILL BE LIGHT AND VARIABLE THIS EVENING AND OVERNIGHT EXCEPT NEAR CONVECTION. EXPECTING SE WINDS WEDNESDAY MORNING IN THE 4-6KT RANGE. //ATL CONFIDENCE...18Z UPDATE... MED CONFIDENCE ON ALL ELEMENTS EXCEPT LOW-MED CONFIDENCE ON WIND DIRECTION AND TIMING OF TS/SHRA. 08 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 58 74 55 76 / 60 80 30 5 ATLANTA 59 73 57 75 / 70 60 10 5 BLAIRSVILLE 54 67 50 72 / 100 90 30 10 CARTERSVILLE 55 71 53 76 / 90 80 10 10 COLUMBUS 61 78 60 79 / 40 50 10 10 GAINESVILLE 57 69 55 74 / 90 90 20 10 MACON 59 78 57 79 / 40 60 20 10 ROME 55 73 52 78 / 80 60 10 10 PEACHTREE CITY 56 74 53 76 / 60 60 10 5 VIDALIA 61 78 60 80 / 20 60 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Apr 17, 12:45 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EDT TUE APR 17 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1245 PM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS AFTERNOON...WITH A PRE-FRONTAL TROUGH DRAPED ACROSS THE CENTRAL PORTION OF THE STATE. AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE SOUTHEAST TOWARD THE ATLANTIC...THE FRONT WILL SLOWLY PUSH THROUGH THE STATE THROUGH WEDNESDAY. .PRIMARY HAZARDS... THE MAIN HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS...AND POSSIBLY LARGE HAIL. OTHERWISE...GUSTY WINDS...LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED THIS AFTERNOON AND EVENING. THE BEST LOCATION FOR SEVERE WEATHER IS SOUTH OF A LINE FROM HELEN TO ROME...AND NORTH OF A LINE FROM LOUISVILLE TO COLUMBUS. .DISCUSSION... THE COLD FRONT MOVING INTO THE STATE WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THIS...COMBINED WITH UNSEASONABLY WARM TEMPERATURES...WILL HELP DESTABILIZE THE ATMOSPHERE. CAPE VALUES SHOULD RANGE BETWEEN 750 AND 1000 DURING THE AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH ISOLATED STORMS BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...AND AGAIN FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 17, 5:35 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT TUE APR 17 2012
GAZ043-044-172200-
535 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN DOUGLAS AND FULTON COUNTIES UNTIL 600 PM EDT...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHATTAHOOCHEE HILL COUNTRY...MOVING
NORTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DOUGLAS AND FULTON COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CHATTAHOOCHEE HILL COUNTRY...HANNAH...
FAIRPLAY...BILL ARP...WINSTON...CAMPBELLTON...CHAPEL HILL...
SANDTOWN...SWEETWATER CREEK STATE PARK...DOUGLASVILLE AND LITHIA
SPRINGS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3363 8490 3378 8480 3379 8473 3380 8472
3380 8463 3376 8459 3373 8454 3351 8474
3351 8479 3352 8482 3355 8483 3358 8482
3358 8491
TIME...MOT...LOC 2135Z 213DEG 17KT 3361 8479Special weather statement, Apr 17, 5:44 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
544 PM EDT TUE APR 17 2012
GAZ023-025-034-035-172215-
544 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW...GWINNETT...HALL AND JACKSON COUNTIES UNTIL 615 PM EDT...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUWANEE TO DACULA...MOVING NORTHEAST AT 20
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS BARROW...GWINNETT...HALL AND JACKSON COUNTIES THROUGH 615 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AUBURN...
HARBIN...SUWANEE...DACULA...HOG MOUNTAIN...CARL...SUGAR HILL...BUFORD
DAM-LAKE LANIER PARKS...BUFORD...COUNTY LINE...LAKE LANIER ISLANDS...
REST HAVEN...CHATEAU ELAN...THOMPSONS MILL AND HOSCHTON. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3427 8381 3419 8359 3391 8384 3402 8414
3405 8410 3407 8412 3418 8406 3420 8403
3419 8399 3422 8396 3427 8395 3428 8393
3433 8395
TIME...MOT...LOC 2144Z 217DEG 18KT 3409 8405 3405 8396
3402 8388Special weather statement, Apr 17, 6:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EDT TUE APR 17 2012 GAZ031-032-043-044-172230- 602 PM EDT TUE APR 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS IN PAULDING...COBB...DOUGLAS AND FULTON COUNTIES UNTIL 630 PM EDT... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHAPEL HILL...MOVING NORTH AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS PAULDING...COBB...DOUGLAS AND FULTON COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CAMPBELLTON...BILL ARP...CHAPEL HILL...DOUGLASVILLE...SWEETWATER CREEK STATE PARK... BROWNSVILLE...LITHIA SPRINGS...LOST MOUNTAIN PARK...JIM R MILLER PARK...MABLETON...AUSTELL...POWDER SPRINGS...SMYRNA AND HIRAM. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3397 8474 3390 8449 3358 8466 3364 8486 TIME...MOT...LOC 2203Z 200DEG 17KT 3370 8472
Special weather statement, Apr 17, 6:10 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EDT TUE APR 17 2012
GAZ023-172245-
610 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR LIGHTNING...PEA SIZED HAIL AND
35 MPH WINDS IN HALL COUNTY UNTIL 645 PM EDT...
AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER CHESTNUT MOUNTAIN...MOVING
NORTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS HALL COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ROAD ATLANTA-LANIER SPEEDWAY...FLOWERY
BRANCH...CHESTNUT MOUNTAIN...OAKWOOD...CANDLER AND GAINESVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3438 8366 3436 8367 3434 8365 3431 8364
3424 8368 3412 8383 3410 8386 3410 8388
3414 8398 3445 8386
TIME...MOT...LOC 2210Z 203DEG 16KT 3419 8384Special weather statement, Apr 17, 6:15 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT TUE APR 17 2012
GAZ045-046-057-172245-
615 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN ROCKDALE...DEKALB AND HENRY COUNTIES UNTIL 645 PM EDT...
AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIDDEN VALLEY PARK...MOVING NORTHEAST AT 15
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
ROCKDALE...DEKALB AND HENRY COUNTIES THROUGH 645 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CEDAR GROVE...RICHARDSON
PARK...HIDDEN VALLEY PARK...STOCKBRIDGE...PANOLA MOUNTAIN STATE
PARK...PANTHERSVILLE...KLONDIKE...SNAPFINGER...ARABIA MOUNTAIN...
LAKEVIEW ESTATES...REDAN...LITHONIA...PINE LAKE...STONE MOUNTAIN AND
BELMONT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3386 8418 3376 8403 3377 8400 3375 8395
3351 8417 3356 8426 3359 8425 3359 8424
3361 8426 3363 8426 3365 8429 3365 8432
TIME...MOT...LOC 2215Z 213DEG 12KT 3363 8420Special weather statement, Apr 17, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EDT TUE APR 17 2012
GAZ034-045-172315-
639 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND GUSTY
WINDS IN DEKALB AND GWINNETT COUNTIES UNTIL 715 PM EDT...
AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BELMONT...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DEKALB AND GWINNETT COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE KLONDIKE...SNAPFINGER...ARABIA
MOUNTAIN...PANTHERSVILLE...GRESHAM PARK...AVONDALE ESTATES...
BELMONT...LITHONIA...SCOTTDALE...PINE LAKE...CLARKSTON...REDAN...
STONE MOUNTAIN...TUCKER AND CENTERVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3389 8393 3375 8402 3372 8406 3366 8409
3362 8412 3365 8418 3365 8423 3368 8432
3369 8432 3399 8417
TIME...MOT...LOC 2240Z 207DEG 15KT 3373 8417The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:05 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Apr 17, 3:10 PM EDT | Special Weather Statement | FFC | Union | 35 min |
| Apr 17, 3:26 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Apr 17, 4:04 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 26 min |
| Apr 17, 4:13 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 32 min |
| Apr 17, 4:26 PM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Apr 17, 4:27 PM EDT | Special Weather Statement | FFC | Banks | 18 min |
| Apr 17, 4:37 PM EDT | Special Weather Statement | FFC | Carroll | 38 min |
| Apr 17, 4:43 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 32 min |
| Apr 17, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 48 min |
| Apr 17, 5:19 PM EDT | Special Weather Statement | FFC | Towns, White | 26 min |
| Apr 17, 5:22 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Apr 17, 5:35 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Apr 17, 5:44 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Apr 17, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 45 min |
| Apr 17, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Apr 17, 6:10 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Apr 17, 6:15 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Apr 17, 6:41 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 34 min |
| Apr 17, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.